Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 72, NWS Albuquerque, NM

June 15, 2013De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2013, 4:25 PM MDT for De Baca County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2013, 4:25 PM MDT (22:25 UTC)
Expired
Jun 15, 2013, 5:15 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:22 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 15, 3:22 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT SAT JUN 15 2013

.FIRE WEATHER UPDATE...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE WED AND THU...

SATELLITE IMAGERY INDICATING A PERTURBATION APPROACHING THE FOUR
CORNERS THIS AFTERNOON. MODELS SUGGEST THIS FEATURE SHOULD MAKE FOR A
CONVECTIVELY ACTIVE EVENING AS IT SHIFTS EASTWARD ACROSS NORTHERN
AREAS. MANY OF THE THUNDERSTORMS THAT DEVELOP WEST OF THE SANGRE DE
CRISTO MOUNTAINS WILL PRODUCE LITTLE OR NO RAIN THIS EVENING.
GUSTY WEST WINDS NOTED ACROSS THE NORTHERN AND WESTERN MOUNTAINS
THIS AFTERNOON SHOULD PERSIST THROUGH SUNSET.

MAINLY ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN TO NORTHERN
AREAS SUNDAY AS DRIER AIR FILTERS IN FROM THE WEST.
HOWEVER...SOUTH OF I-40 SOME MOISTURE WILL WORK ITS WAY NORTHWARD
WITH A BETTER CHANCE OF SCATTERED TO ISOLATED THUNDERSTORM COVERAGE.
ON SUNDAY...MANY OF THE CELLS THAT DEVELOP ALONG AND WEST OF A
QUEMADO TO TAOS LINE WILL PRODUCE LITTLE OR NO RAIN. ONCE
AGAIN...SOUTHWEST WINDS WILL GUST IN THE 15 TO 25 MPH RANGE ACROSS
THE NORTHERN AND WESTERN MOUNTAINS SUNDAY AFTERNOON.

LOOK FOR AN UPTICK IN THUNDERSTORM COVERAGE MONDAY AND TUESDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN DUE TO ENHANCED MOISTURE WITH A
BACK DOOR COLD FRONT THAT WILL ARRIVE SUNDAY NIGHT. THIS FRONT
SHOULD PUSH THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT
WITH 15-25 MPH EAST CANYON WINDS. SOME OF THE FRONTAL MOISTURE MAY
PUSH FAR ENOUGH WEST FOR A SLIGHT CHANCE OF DRY THUNDERSTORMS IN THE
MOUNTAINS WEST OF THE RIO GRANDE TO THE CONTINENTAL DIVIDE MONDAY
AND TUESDAY.

WEDNESDAY AND THURSDAY FIRE WEATHER CONCERNS WILL DEVELOP AS AN
UPPER LOW TRACKS ACROSS THE NW US CAUSING WINDS ALOFT TO STRENGTHEN
OVER NEW MEXICO.  A MODERATELY STRONG SURFACE TROUGH WILL ALSO
DEVELOP IN THE LEE OF THE SOUTHERN ROCKIES. SOUTHWEST WINDS WILL
BECOME BREEZY BOTH DAYS WITH THE STRONGEST WINDS FAVORING THE AREA
EAST OF THE CENTRAL MOUNTAIN CHAIN. HOWEVER...WESTERN AREAS WILL
BE GUSTY TOO. CRITICALLY LOW MINIMUM HUMIDITIES WILL DEVELOP FROM
THE E SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD
WEDNESDAY...AND THESE WILL EXTEND EASTWARD ACROSS MUCH OF THE
PLAINS THURSDAY. HAINES INDICES OF 6 WILL BE COMMON BOTH DAYS.
TEMPERATURES WILL VARY FROM A FEW TO 10 DEGREES ABOVE NORMAL WITH
THE WARMEST READINGS ACROSS THE NORTHEAST...WHERE THE GREATEST
THREAT OF CRITICAL FIRE WEATHER CONDITIONS WILL EXIST.

44

&&

.PREV DISCUSSION...256 PM MDT SAT JUN 15 2013...
SHOWERS AND THUNDERSTORMS FAIRLY WIDESPREAD THROUGH THIS EVENING AND
AGAIN SUN. ACTIVE OVER THE EAST MON AND TUE. DRIER CONDITIONS WITH
VERY WARM TEMPERATURES AND LOWER RELATIVE HUMIDITIES THE REST OF
NEXT WEEK.

RATHER TAME SHOWERS AND THUNDERSTORMS FORMING OVER THE SW AND SC
MOUNTAINS AND NE NM THIS PM. OVERALL LESS COVERAGE AND ENTHUSIASM
THAN ON FRI. ISOLATED TO SCATTERED COVERAGE THIS EVENING WITH A FEW
LINGERING CELLS AFTER MIDNIGHT. BEST POPS OVER THE CENTRAL MOUNTAINS
ONTO THE EASTERN HIGH PLAINS.

AN INCREASE IN MID LEVEL MOISTURE SHOWN ON MODELS ARRIVING IN THE SW
TONIGHT AND SPREADING OVER MUCH OF THE STATE SUN. THIS SHOULD RESULT
IN AN INCREASE IN CONVECTION SUN AND HAVE BUMPED POPS UP INTO THE SCT
CATEGORY OVER THE SW AND SC HIGH TERRAIN.

A BACK DOOR COLD FRONT STILL SLATED FOR SUN NIGHT INTO MON OVER THE
EASTERN PLAINS...WITH A PUSH INTO THE RIO GRANDE VALLEY MON EVENING.
A FRESH SUPPLY OF LOW LEVEL MOISTURE AND UPSLOPE FLOW OVER THE E WILL
PRODUCE FAIRLY WIDESPREAD SHOWERS FROM THE CENTRAL MOUNTAIN PEAKS E
TO THE TX BORDER. MEANWHILE DRIER AIR WILL INFILTRATE THE W WITH VERY
LIMITED SHOWERS AND STORMS...WHICH WOULD BE OF THE DRY VARIETY.

THE E WILL DRY OUT SOME FOR THE MID AND LATE PORTION OF NEXT WEEK
WITH OVERALL CONVECTION LOW FROM WED TO FRI. MODELS ARE SUGGESTING
THOUGH ENOUGH MOISTURE WILL CREEP N AROUND HIGH PRESSURE SETTING UP
TO OUR E TO GENERATE ISOLATED STORMS AT LEAST OVER THE SE HALF OF
THE STATE BY THU AND FRI. MEANWHILE TEMPERATURES WILL WARM TO
ABOVE NORMAL READINGS AND HUMIDITIES LOWER...WHILE WINDS INCREASE.
THIS COULD LEAD TO CRITICAL FIRE WEATHER CONDITIONS WED THROUGH
FRI OF NEXT WEEK. CHJ

.FIRE WEATHER...
WILL BE ISSUED SHORTLY. 44

.AVIATION...
18Z TAF CYCLE
SCT TS SHOULD FAVOR THE AREA ALONG AND JUST E OF THE CENTRAL MTN
CHAIN TODAY WITH A SECONDARY AREA OF NEAR SCT COVERAGE POSSIBLE
ALONG THE CONTDVD. OTHERWISE...COVERAGE OF STORMS SHOULD BE ISOLD.
CELLS WEST OF THE RIO GRANDE WILL BE MORE LIKELY TO PRODUCE DRY
MICROBURSTS...CELLS ACROSS THE E PLAINS WILL BE MORE LIKELY TO
PRODUCE WET MICROBURSTS AND CENTRAL AREAS SHOULD SEE A MIXTURE OF
WET AND DRY MICROBURSTS. ERRATIC WIND GUSTS OVER 50 MPH WILL BE
POSSIBLE NEAR STORMS. HIGH TEMPERATURES A FEW TO 6 DEGREES ABOVE
NORMAL WILL ALSO RESULT IN DENSITY ALTITUDE CONCERNS WITHIN AND
NEAR MTNS. SUNDAYS TS COVERAGE SHOULD BE SIMILAR TO TODAYS ACROSS
THE N...BUT THE LATEST MODEL RUNS INDICATE AN UPTICK IN TS COVERAGE
ALONG AND S OF HWY 60 AS BETTER MOISTURE SHIFTS NORTHWARD FROM
MEXICO. 44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 15, 5:40 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT SAT JUN 15 2013

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
540 AM MDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY PRODUCE GUSTY
WINDS...LOCAL DOWNPOURS...AND SOME HAIL. STRONGEST THUNDERSTORMS
ARE MOST LIKELY OVER THE SUMMITS AND EASTERN SLOPES OF THE SANGRE
DE CRISTO RANGE...AND THE CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...THUNDERSTORMS DEVELOPING SUNDAY AND MONDAY AFTERNOON MAY
PRODUCE GUSTY WINDS...LOCAL DOWNPOURS...AND SOME HAIL. ON
SUNDAY...STRONGEST THUNDERSTORMS ARE MOST LIKELY OVER THE SUMMITS
AND EASTERN SLOPES OF THE SANGRE DE CRISTO RANGE...AND THE CENTRAL
MOUNTAIN CHAIN. MONDAY THUNDERSTORM COVERAGE WILL EXPAND EASTWARD
TO THE EASTERN AND NORTHEAST PLAINS THROUGH THE AFTERNOON.

GUSTY SOUTHWEST WINDS DEVELOPING EACH AFTERNOON WEDNESDAY THROUGH
FRIDAY WILL COMBINE WITH LOW HUMIDITIES ON THURSDAY TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS OVER PORTIONS OF THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS. HIGHER HUMIDITIES WEDNESDAY AND
FRIDAY WILL EASE THESE CRITICAL FIRE WEATHER CONDITIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT THUNDERSTORM RAINFALL
AMOUNTS...MEASURED WIND GUSTS...WIND IMPACTS AND ANY OBSERVED HAIL
SIZES THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

SHY

In the hours before

Special weather statement, Jun 15, 4:21 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT SAT JUN 15 2013

NMZ530-152245-
UNION COUNTY-
421 PM MDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION COUNTY THROUGH 445
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MOUNT DORA...OR ABOUT 12
MILES WEST OF CLAYTON...MOVING SOUTHEAST AT 20 MPH.

PEA TO DIME SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAYS 56...64...AND CLAYTON.

BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

&&

LAT...LON 3613 10326 3633 10353 3648 10352 3655 10339
      3649 10303 3641 10303
TIME...MOT...LOC 2220Z 300DEG 16KT 3639 10336

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:22 PM MDTSpecial Weather StatementABQDe Baca53 min
Jun 14, 7:46 PM MDTSpecial Weather StatementABQRoosevelt29 min
Jun 15, 4:21 PM MDTSpecial Weather StatementABQUnion24 min
Jun 15, 4:41 PM MDTSpecial Weather StatementABQUnion34 min
Jun 15, 4:52 PM MDTSevere Thunderstorm WarningABQHarding, Union38 min
Jun 15, 4:59 PM MDTSevere Thunderstorm WarningABQDe Baca61 min
Jun 15, 5:12 PM MDTSpecial Weather StatementABQSan Juan48 min
Jun 15, 5:23 PM MDTSpecial Weather StatementABQUnion7 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.